I have long suspected that the statins I have been taking are causing me anxiety problems. I have been off Pravachol for several months and after a month my anxiety problems disappeared. I recently started Vytorin and after a week I began to experience agitation, anxiety and minor insomnia.
I have discontinued the Vytorin and the anxiety has subsided.
I have found four other people experiencing similar side effects while taking statins on another board.
Is anyone here experiencing anxiety that may be caused by a statin?
Keep moving, it makes it harder for the undertaker to catch you. Don
The Following User Says Thank You to donsabi For This Useful Post: connie45 (08-01-2011)
I have problems with anything I take but I take it anyway. I don't know but I think the Zocor I'm taking is causing me sleep problems unless I take something to help me sleep. I quit taking my sleeping pil and if I start having problems sleeping I'm going to quit taking the Zocor and see if that helps.
I have long suspected that the statins I have been taking are causing me anxiety problems. Is anyone here experiencing anxiety that may be caused by a statin?
In additional to muscle aches and pains, statins can also cause cognitive problems, such as memory loss, irritability, repetative questioning, trouble finding the correct word or words to form a sentence, and in severe cases, transient global amnesia. There are reports of visual problems also. Your doctor will deny that most of these problems are caused by statins, but if you do your research, you will find that these are very "real" side effects.
Hey Don, I have a pre-exisiting moderate case of GAD and all the statins (except crestor) I have tried have worsened it (a lot). Pravachol made me feel like I was on speed, lipitor gave me a case of the blues along with the agitation, vytorin did the the same. Crestor is the only one that didn't do much in that repect, BUT, it made me feel so tired and lousy with pain in the lower back that I started to get anxious about that. I had a major MI with cardiac arrest 3 years ago (I'm 45), got lucky and have no heart damage (2 stents). My lipid numbers are really bad with no meds but I can't seem to stick with any of them more than a month or so. Besides the GAD, statins give me fatigue (afternoon naps are just about a must), fuzzy thinking, bottoms off my feet hurt like there's no tomorrow (zocor the worst for that), and they just seem to wipe out my mojo. The effects are subtle for me with the effects starting to come on slowly, then in a month I'm a mess and then I get off them again for a while. I'm on a beta-blocker which does help with the anxiety/agititation, but beta-blockers have there own list of issues. I've read about many people have anxiety and mood problems from statins, so you're sure not alone there.. Good luck! Wade